How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19132
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Veterinary Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

My lab ate a 100mg of topiramate

Customer Question

my lab ate a 100mg of topiramate
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr Scott Nimmo replied 1 year ago.
Hello and welcome,This is just a quick note to let you know that I am locked on to your question and am working on it now.My name is***** and I am a small animal vet with many years experience and rest assured I will do my best to answer your question to your satisfaction today. However before I can start I need a little more information to make things clearer for me so could you please answer the following :1. Please give me your dog's weight { In pounds } and I will check how serious this is. 2. How long ago did this happen { Hours or minutes ago } ?You can then expect a written reply sometime within the next fifteen minutes or so.We also have the option to talk things over by telephone or via an internet service such as Skype if this is more convenient for you. Please get back to me if this is more suitable for you. { There is a small extra charge for phone calls }Regards,Dr Scott
Customer: replied 1 year ago.
he weights 75lbs about 25 mins ago
Expert:  Dr Scott Nimmo replied 1 year ago.
Hello again and thanks for waiting.I have worked out an answer for you below ...1. Toparimate was a drug accidentally given to your Lab, in this sort situation one of the best things you can do is to make your dog sick immediately and try recover the drug that way, If you can do this within the first hour after ingestion { Two hours at the absolute outside } then things may be OK . For the sake of speed I will give you a link on how to do this best : LINK 2. But even if you do not manage to induce vomiting this is not likely to turn into any serious sort of situation since Toparimate is a drug which can be prescribed for dogs and so is not toxic to them as such. Where it is prescribed an initial dose rate of up to 5mg per pound of the dog's bodyweight twice a day can be used. This works out as a top dose of { 5mg x 75 pounds } = 375 mg in your case. So clearly 100 mg is not likely to have much effect on him as a one time dose. You can confirm the above information HERE 3. Of course if any odd symptoms do develop then you should take your Lab to an ER vet without delay, but this would be unlikely in your case. I hope I have covered your question fully enough but if you would like further clarification or to talk things over a bit more then I will be on-line for the next hour or so and I will be more than pleased to continue working with you.Regards, ***** be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.
Expert:  Dr Scott Nimmo replied 1 year ago.
Hello again,
I am just checking back in to see how your dog is getting on after our recent dialogue concerning the topiramate.
How are things going? Please update me.
Regards,
Dr Scott
Please be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.